MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number TMICL 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated an icl removal and replacement on (b)(6) 2022 for the patient's right eye (od).Reportedly post-op has seen improvement in the right eye and fluctuation of vision.
 
Additional Manufacturer Narrative
B5 - the reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 -13.5/2.5/102 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od).It was explanted on (b)(6) 2022, due to an undesirable refractive outcome.It was later replaced for a same length lens of different diopter.Replacement has improved the patient's vision.H6- investigation type 4110: lens work order search-no similar complaints reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation - lens was returned in vial with moisture.Visual inspection found no visible damage to the lens.Dimensional inspection found that the returned lens did not meet original values measured at the time of manufacturing.Claim# (b)(4).
 
Additional Manufacturer Narrative
H6: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device; have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key14492494
Report Number2023826-2022-01542
Device Sequence Number17646932
Product Code MTA
UDI-Device Identifier00841542109536
UDI-Public00841542109536
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/26/2022
04/05/2023
07/27/2023
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/07/2022
05/03/2023
08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown